How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistJen Your Own Question
TherapistJen
TherapistJen, LCSW, CPC
Category: Mental Health
Satisfied Customers: 3239
Experience:  Licensed Clinical Social Worker.
64783947
Type Your Mental Health Question Here...
TherapistJen is online now
A new question is answered every 9 seconds

My name is XXXXX XXXXX I am 57 years old and it seems that about

Resolved Question:

My name is XXXXX XXXXX I am 57 years old and it seems that about once every 4-5 weeks I fall into a depression mode due to me thinking that I am not doing what I am doing whether it be driving/eating/working etc. and I am getting extremely tired of it being so frequent, I am usually a very happy person. As far as medication, I am taking bupropion -150mg and venlafaxine-75mg. Can you give me some insight why my mind wants to go there because then I get very anxious as well? Is it me letting my mind go to that extreme, because when it does I get quite scared and anxious.
Thank you.
Jerry
Submitted: 5 years ago.
Category: Mental Health
Expert:  TherapistJen replied 5 years ago.

CoachJenK :

Hi Jerry.

CoachJenK :

sounds like you could use a bit of calm and relaxation during those times

Customer:

I have been told that a few times before, but the part that really gets me is the anxiety which can become overwhelming at times.

CoachJenK :

yes I understand that an dI can hear that and want a space of calm for you.

CoachJenK :

tell me a bit more about the anxiety....it comes on by what?

Customer:

The feelings of the out of body or just going through the motions feelings- my body is over here and my mind is 20 miles away- the feelings just don't let up until I am sleeping.

CoachJenK :

and that could be part of the depression. Maybe your meds need an adjustment as they arent being that effective?

CoachJenK :

I would love for you to take a look at www.stevegjones.com

CoachJenK :

he has some wonderful hypnosis cd's that are very calming and he has every topic under the sun

CoachJenK :

you can listen before you buy. They are truly a gift

Customer:

OK- To add to my last response it is my mind that is what really works me over because it is relentless again like I said and just does not let up. Would you suggest maybe I should go back to Prozac or do you have something else you would suggest?

CoachJenK :

I would talk with your doc about it and let them know that the mind is going non-stop.

CoachJenK :

you should have some freedom from that

CoachJenK :

if you felt prozac worked better in the past then discuss that.

Customer:

I do have freedom from the mind but it only seems to last like I said earlier, about 3-maybe 4 weeks and then I can start feeling it come into my head and then over the course of about 2-3 days it usually has me in this state.

CoachJenK :

and that tells me that maybe an increase in your dose could make those spots even out a bit.

CoachJenK :

will you look at the website i sent you as well? It is truly helpful

Customer:

Both of them or just one of the medications discussed earlier and by how much is a reasonable amount?

CoachJenK :

I cant say as i am not a Psychiatrist so i would like it if you could talk to your doc and see if adjusting them could help you.

Customer:

Thank you. You've been very helpful. One thing that I would like to say, as I tell my wife, is that as often as it hits me I should be a pro by now in how to handle it without getting to the state of depression/anxiety, as it has happened so often.

CoachJenK :

nooo I think that is an added stress and only places more pressure on you to make it different. Go easy on yourself my friend...that will go a long way.

CoachJenK :

the negative self talk hurts you.

CoachJenK :

how about saying to yourself..."I know what this is...this is that spot again...I will get though it, I always do. Just breathe!

Customer:

Yes, that is a much better approach than I 've been doing in the sense that I am more or less trying to fight the feelings with answers to try to keep it at bay or get rid of it entirely, and that is extremely tiring and has a tendency to wipe my energy out pretty quickly.

CoachJenK :

exactly....that makes me smile. You have the insight. So, let yourself feel it...remind yourself that it dissipates and listen to the CD's. I have a feeling you will find them so wonderful. I have used them myself and they are terrific.

Customer:

OK. Again, thank you for all of your help.

CoachJenK :

it is my pleasure. Please come back and ask for me anytime. I would love to support you when you need it. Please click accept if I have been helpful. Have a wonderful day.

TherapistJen and other Mental Health Specialists are ready to help you

Related Mental Health Questions